Jump to content
CrazyBoards.org

depression


bella

Recommended Posts

i am getting depressed.  again.

it is manifesting itself the way it usually does with me:  irritabililty, lack of motivation, social withdrawal & social anxiety.

normally, i'd say it's time to increase my zoloft dosage.

but i just started adderall about 2.5 wks ago, so now i'm confused.  which came first, what is causing what?  you see my conundrum?

pdoc isn't in until friday, and i will certainly call her, but i *am* add and i like immediate feedback (not to mention instant gratification)...

for the past 2 wks i took 10 mg xr adderall and was fine.  just started the 15 mg xr on friday and so i'm not sure if:

a. the depression is a separate entity entirely than the adderall and it is getting colder and darker outside (i have sad), so it's time to up the zoloft and leave the adderall alone

b. the higher dose of adderall is causing the depression

c. the higher does of adderall is temporarily aggravating the depression but will subside if i tough it out another day or two.

penny for your thoughts....

Link to comment
Share on other sites

Bella,

Was the 10mg dose of Adderall helping with your ADHD symptoms?

Also, are you sleeping okay?

Have you ever taken Wellbutrin, and if so, did you have anxiety issues with it?

I am not a doctor, etc... but from what I understand, Adderall can either help with depression and complement an SSRI, or it can cause increased anxiety (it has to do with how its action on dopamine effects you personally).

It can also help lift depression simply by easing the ADHD symptoms.

Your blues could very well be SAD related, but if I were in your shoes, I would consider going back to 10mg of Adderall for a few days, and see what difference that made. Ask your doc.

I know that it took alot of tweaking to find the right Adderall dose for me, and I still change it all the time, depending on how I'm feeling (I don't take the xr, BTW)

Take Care,

--Abby

Link to comment
Share on other sites

hey Bella

how were you doing on 10 mgs of Adderall? was the 10 mg still not strong enough and thus you upped the dose to 15 mgs?

depression......hmmm

side effects of Adderall for me have been:  "irritability" ... a bit when just gettin used to the dose, and usually a bit of irritability after the 9th to 10th hr of the dose as it wears off (this has stayed to an extent, and is so much lessened if i exercise, get out and do something, have a cupe of hot tea..non-caffienated..........if i even get a bit into caffeine (while on Adderall) i get very irritable and my anxiety sky-rockets a lot..  i thought a couple of times that in the 9th to 10th hrs of the Adderall dose that it would give me a pick-me-up if i had some caffeinated tea (30-50 mgs Green Tea), but it just exacerbated my anxiety and patience for anything....

"Lack of motivation"...this one was a big 1 for me to an extent...mainly due to Lexapro at 10 mgs i thought...and still do think this was the cause....during hrs 1-8 of the Adderall dose i dont have a motivation problem, but after the Adderall dose wears off i do feel sluggish to an extent (though all day i've been intensely into things, so that plays a factor as well.

"social withdrawal"....this one has been a definite, but not in a negative way....for the first time in my life i sit and read and find solitude to be so refreshing......also i do love doing things by myself, though i also feel like going out and about at times (during the first 8 hrs of the dose, after that going into the 10th to 12th hrs it depends, majority of times i just want to rest and chill a bit, and will go out and get dinner at times.........where as prior to being on Adderall i would sleep till 11 a.m. to 1 p.m. and be up all night (but now i'm actually living in the day-world and working ..and thus i am a bit more tired in the evenings than in the past, its just that my afternoons now are my evenings then.

"social anxiety"........not too much during the 8 hrs of the dose, but during the first few weeks of adjusting to a new dose i have been a bit more wired...animosity many a times has crept up on me, and i feel myself being a bit pissed at others for things they have done in negligent or selfish ways.......the "social anxiety" kicks in a bit more these days when the dose starts to wear off (though that's just anxiety kicking in when the dose wears off, i'm in society and its added pressure to that anxiety).

if you do up your Zoloft dosage as in any other SSRI dosage, there will probably be increased anxiety for the first 5-10 days (this is my experience with SSRIs and testimonials of others).  If it were me (i'm sensitive to drugs and want to feel "okay" right Now! so i can see where you're coming from) i'd give the Adderall a few more days to a week or so before considering upping the Zoloft dosage, that way you know which drug is causing what (at the very least).  When i switched from Concerta to Adderall i had to up my Lex dose from 5 mgs to 10 mgs, and now i need to figure out a way to take care of this excess OCD i am experiencing (maybe switching to another SSRI ....Prozac or Zoloft.....or adding on an adjunct therapeutical med such as Topomax...before even considering an atypical anti-psychotic.

i hope things go well.....

Link to comment
Share on other sites

What he said, pretty much.

As stims wear off, they can make you feel pretty shitty sometimes.  An SSRI can cushion this somewhat.  Tegretol has helped somewhat as has the assorted atypical APs.

I drink green tea throughout the day and it helps somewhat.  Gensing can help as can valarian (sp?). I generally find that a couple fingers worth of bourbon or scotch helps greatly, but that's not for everyone, obviously. 

There is also the eating thing.  If you don't eat through the day your blood sugar can bottom out, making you even more fucked up when the stims wear off.

ADD and bp are often misdiagnosed as each other, and many bi-polar folks often have ADD.

Link to comment
Share on other sites

abby - i take xr, but yes the 10 mg was helping, it just didn't last long enough.. so my pdoc upped it to 15 xr and i have 5 mg of the immediate release to take as needed (1 or 2) in the afternoons.

sleeping ok, i guess ~ on the 10 of the xr i fell asleep right when i needed to and woke up feeling refreshed.  since friday (starting the 15) i've had some trouble falling asleep and then trouble waking up on time.

i've taken wellbutrin ~ anxiety up the wazoo, no good for me.  why do you ask?

jonathan - i wonder if it's caffiene that is agitating me ??  i usually drink a red bull in the a.m. right before i take the adderall...

the social anxiety/withdrawal i am speaking of isn't the welcome kind, it's more going out and thinking people are looking at me funny or getting overly nervous when speaking in front of my class - the things that brought me to zoloft in the first place.

as for the lack of motivation, it is basically wanting to do NOTHING but curl up and stare, or sit here in front of the computer...  again, the way i get when i'm depressed.

the funny (not haha) thing is that i'm doing things anyway, and i probably appear near normal to the outside world.  more nervous, surely, but i'm sure if i told somebody "i've been depressed for a couple weeks" then they'd look at me like i have 3 eyes.

i really like the adderall; i haven't had an anxious "coming down" feeling from it since the first couple days i took it (almost 3 weeks ago now i guess) so i don't think it's that....

blah i guess i'm just rambling; i hate hate hate feeling this way, i hate that no perfect med exists...

Link to comment
Share on other sites

ve, that's just the most frustrating part...  i "was" bipolar.  for 2 years.  (as in, pdocs thought i was)...  but i can safely rule out the bipolar thing, so now i'm left w/ depression and adhd which still sucks.

Link to comment
Share on other sites

I've heard that stimulants have a temporary antidepressant effect but that it doesn't continue to work all that long. Maybe you are losing that effect?

I'm suspecting this awful time of year. Is there such a thing as going on disability and sleeping from Thanksgiving to Christmas?

Link to comment
Share on other sites

luckily from Thanksgiving till Christmas it is the busiest time of the salesyear for the company i work for....so i wont have much of a life to dread upon other than sitting infront of a computer emailing madly....and calling on the phone with chronic insistence.....ah maybe i'll conjure up some spirit to go with the days....its New Yrs that always kills me, anything after Christmas has been a drag for the few weeks after...

Link to comment
Share on other sites

depression:  probably time of year.  ick.

anxiety:  dare i say it may be the caff?  i cut it ALL out today, took the normal dosage of everything else and i feel like a new woman.  bizarre.

jonathan, you cut it out completely for the same reason, huh?

Link to comment
Share on other sites

yeah i cut it out for the same reason....i can empathize with you on this one, and sympathize as well.....i loved the taste of Red Bull. B)

I looked at it this way: I can either use caffeine for ADHD and sleepiness, or i can use Adderall for ADHD and sleepiness; it was an easy choice.  Others that use caffeine with Adderall may be on a stronger dose of an SSRI or an atypical anti-psychotic and thus it doesnt get to them as much.....that would be my logical explanation anwyas....

Link to comment
Share on other sites

huh.  interesting.  and indeed in the pi sheet it says that caffiene may exacerbate side effects.  strange that i feel none w/o a red bull and ALL w/ one red bull.

*sigh*

may my red bulls rest in peace ... ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...